Ask a doctor

What are these uneven lumps from Juvederm? (photos)

I went just to get botox. But the doc told me that juvederm would b great for the faint lines around my mouth. It has been a week now and I'm thinking this is not just swelling. Please help me. I am miserable. If I thought I was going to love it in a week I'd tough it out. I also have these huge uneven bumps on just one side. What should I think of all this? Could this still just b swelling? I have felt like the ugly duckling for a week with my big duck lips!

Doctor Answers (5)

Bumps after lip injections

+1
It appears that your lips are still swollen. I would give your lips two weeks for the product to settle and for the swelling to subside. If at that point you are still having concerns you could return to your injector to have hyaluronidase injected to dissolve the product.


Toronto Plastic Surgeon
5.0 out of 5 stars 191 reviews

Lumps following Juvederm injectio

+1
If your lumps persist more than one week there may be too much material deposited.  Sometimes this occurs due to movement which causes aggregation of the material, and sometimes simply too much was injected.  A new hyaluronidase, Hyelenase is very effective and dissolving the lumps.

Stephen Mandy, MD
Miami Dermatologist

What are these uneven lumps from Juvederm?

+1
The good news is that these issues can be remedied. I agree with the advice to give this another few days to a week. However, if you have not yet seen your injector since your treatment, I'd recommend following up with them now. They can evaluate your lips and advise you on whether this is normal for the type of injections that they do. If they feel that there truly are lumps of filler and not just swelling they likely will offer hyaluronidase treatment to remove some of the filler causing the lumps. I hope this information is helpful.

Stephen Weber MD, FACS
Denver Facial Plastic Surgeon

Stephen Weber, MD, FACS
Denver Facial Plastic Surgeon
5.0 out of 5 stars 45 reviews

Swelling after Juvederm

+1
It is a bit difficult to tell from these pictures weather your problem is from swelling or from being over-filled. You should speak to your Doctor. In some cases you can be prescribed a short course of oral steroids to help reduce swelling. If it persists the Juvederm can be dissolved with Hyaluronidase.

David Schlessinger, MD
Long Island Oculoplastic Surgeon
4.5 out of 5 stars 11 reviews

Bumps after lip injections

+1
Yes, those lips look pretty swollen. At one week, it is still possible that it is still just some swelling and lumpiness from the injections itself. If it is still irregular and over-filled at two weeks, you may want to consider having it dissolved with hyaluronidase. 

Jamil Asaria, MD
Toronto Facial Plastic Surgeon
5.0 out of 5 stars 46 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.